I am 40 years old and have been tested positive for anticardiolipin, recently I have developed shaking hands and tremors in my hands mostly at rest. Could this be a symtom of the anticardiolipin or is it a sign for something else? Please respond as soon as possible. Thank you!
Both hands tremor in more than the rest position, could occure in a wide varity of illnesses as well as in Essential tremor or exagerated physiologic tremor where a long standing tremor could more prominant if you developed anemia, or a thyroid problem, so a detailed history and the physical exam are the main way to tell them apart.
Anticardiolipin and Lupus anticoagulant constitute the Antiphospholipid antibodies (APL) which can be detected in:
- 30% to 50% of patients with systemic lupus erythematosus,
- in 4% to 18% of patients with venous thrombosis
- and in 10% to 34% of patients with ischemic strokes.
Generally, a syndrome is called APL syndrome , could present in different ways, one of them is tremor, but Anticardiolipin antibody titers may be elevated in
-patients with multiple cerebrovascular risk factors
-with viral, bacterial, or parasitic infections
-with lymphoproliferative disorders such as malignant lymphoma or paraproteinemias
-or as a result of exposure to drugs such as phenothiazine, procainamide, phenytoin, quinidine,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.